MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122505
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a major aortopulmonary collateral arteries (mpca) coil embolization procedure, there was resistance between a microcatheter (prowler select plus, lpes) and a 2.5mm x 5cm galaxy g3 xsft coil (glx122505, l13785).It was not able to come out from the microcatheter.It was replaced with another coil and the procedure completed.There was no patient injury reported.This was the first coil being used.The lesion was the collateral circulation coming from the right internal mammary artery.Additional information received indicated that the same prowler select plus mc was used successfully with the replaced coil.The customer states there is no additional information available.Based on the analysis of the device received, the embolic coil was found kinked.One non-sterile unit galaxy g3 xsft 2.5mm x 5cm was received inside of a pouch.The received device was visually inspected, the dpu was found with several kinks.Then a microscopic inspection was performed, the embolic coil was found stuck inside the introducer with a kinked condition.No other damages were observed.Also, the marker band was found at 40.1cm from distal end and it was found within specification.A manufacturing record evaluation was performed for the finished device l13785 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs)- impeded in microcatheter with no loss of cerebral target position¿ could not be evaluated because the embolic coil was found kinked, still inside of the introducer and it was unable to move.However, the kinked condition noted on the embolic coil may have contributed to an impediment and due to this we can confirm the complaint.The kinked condition appears to have been caused by excessive force and handling being applied to the device, however, none of those can be conclusively determined.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a major aortopulmonary collateral arteries (mpca) coil embolization procedure, there was resistance between a microcatheter (prowler select plus, lpes) and a 2.5mm x 5cm galaxy g3 xsft coil (glx122505, l13785).It was not able to come out from the microcatheter.It was replaced with another coil and the procedure completed.There was no patient injury reported.This was the first coil being used.The lesion was the collateral circulation coming from the right internal mammary artery.The same prowler select plus mc was used successfully with the replaced coil.The customer states there is no additional information available.Based on the analysis of the device received, the embolic coil was found kinked.

Brand Name
GALAXY G3 XSFT 2.5MM X 5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9676008
Report Number3008114965-2020-00022
Device Sequence Number2664333
Product Code KRD
UDI-Device Identifier10886704077626
UDI-Public10886704077626
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberGLX122505
Device Catalogue NumberGLX122505
Device Lot NumberL13785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1